Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Three-point finite-difference schemes, Padé and the spectral Galerkin method. I. One-sided impedance approximation


Authors: Vladimir Druskin and Shari Moskow
Journal: Math. Comp. 71 (2002), 995-1019
MSC (2000): Primary 65N06, 65N35
Published electronically: November 19, 2001
MathSciNet review: 1898743
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A method for calculating special grid placement for three-point schemes which yields exponential superconvergence of the Neumann to Dirichlet map has been suggested earlier. Here we show that such a grid placement can yield impedance which is equivalent to that of a spectral Galerkin method, or more generally to that of a spectral Galerkin-Petrov method. In fact we show that for every stable Galerkin-Petrov method there is a three-point scheme which yields the same solution at the boundary. We discuss the application of this result to partial differential equations and give numerical examples. We also show equivalence at one corner of a two-dimensional optimal grid with a spectral Galerkin method.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65N06, 65N35

Retrieve articles in all journals with MSC (2000): 65N06, 65N35


Additional Information

Vladimir Druskin
Affiliation: Schlumberger-Doll Research, Old Quarry Rd, Ridgefield, Connecticut 06877
Email: druskin@ridgefield.sdr.slb.com

Shari Moskow
Affiliation: Department of Mathematics, University of Florida, 358 Little Hall, P.O. Box 118105, Gainesville, Florida 32611-8105
Email: moskow@math.ufl.edu

DOI: https://doi.org/10.1090/S0025-5718-01-01349-7
Keywords: Second order scheme, exponential superconvergence, pseudospectral, Galerkin-Petrov, rational approximations
Received by editor(s): December 2, 1999
Received by editor(s) in revised form: July 12, 2000, and September 26, 2000
Published electronically: November 19, 2001
Article copyright: © Copyright 2001 American Mathematical Society